Wonder if anyone has experience of prednisolone side ... - NRAS

NRAS

31,823 members38,702 posts

Wonder if anyone has experience of prednisolone side effects?

maywing profile image

does anyone have experience of side effects from prednisolone. Are the commonest ones upset stomach, headache, blurred vision, tiredness even when sleeping really well, and spots on the face. I hope its alright to ask this question.........

13 Replies

Hello

prednisolone has quite a long list of side effects, if you need to check, use NHS CHOICES webpage A-Z Medications.

All the best

BOB

I can tel you what they do to me!

Weight gain cos I'm always starving, mood swings, water retention , chipmunk cheeks! However balance this with being able to move and less pain , I call it steroid holiday lol cxx

Neonkitty59 profile image
Neonkitty59 in reply to allanah

Chipmunk!! I think you would look lovely anyhow! xx

yes I do.I can't take it. sleeplessness and confusion too. I ended up having a car accident I felt so bad on it so I don't take it any more not worth it.

I am awful on steroids. Makes my heart beat very irregularly (I already have heart murmur), makes me go bright red, and generally makes me feel completely doo-Lilly!! Yes it does help the pain, but the cost to me of the side effects is too high. I am though sure not everyone will experience side effects like this and it's worth a try. Lynda x

Wow, I am glad maywing posted this question. I have been on continual steroids for nearly twenty years and have wondered why (after 5 huge boosters of methyl pred as well as daily oral) I have headaches, weight gain , blurred vision , tiredness and spots. I am hopeful thats its temporary though as I have never had thee side affects before.

Have a good day all x

It is surely 'alright' to ask questions.

I have spent 8 yrs taking Prednisolone and not experienced any of the symptoms you list. I have had weight gain (constantly hungry), sleeplessness, and, until being given help, broken bones!

At last I have weaned myself off the drug (not an easy task, after so long) and have lost all of the weight gained.

Thank goodness you could reverse those awful side effects. Did you not have help in coming off them or decided to try it yourself, Bordersbird? x

Hi, I was devastated to get an almost-immediate serious side effect on my first week's very low dose of Prednisolone - signs of cataracts. So I had to come straight off it, even though it had already helped me recover from previous serious side effects from Cimzia!! Do take care, as some things just aren't worth the risk.

I was on a course of prednisolone while waiting for the methotrexate to work. I found it gave me adrenalin rushes which got worse and worse It was really horrid. But it did sort out the pain so on balance it was worth it. Glad it ended up being quite a short course.

Yes, I have experienced prednisone side effects: agitation, pacing, insomnia, paranoia, delusional thinking, bone loss, hungry all the time, anger, anxiety, depression. It did reduce inflammation, swelling & pain.

KittyJ profile image
KittyJ in reply to Hisue

Hisue this post is 6 years old.

Hisue profile image
Hisue in reply to KittyJ

Oh, TY. New to the electronics here. I will look for a date next time!

You may also like...